MAUDE Adverse Event Report: NUMED, INC. TYSHAK II VALVULOPLASTY CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II VALVULOPLASTY CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As per the report from the user facility / distributor - during scheduled right heart catheterization and balloon angioplasty of pulmonic valve, tyshak ii 18.0mmx4.0mm balloon inflated to burst pressure of 2.0 atm.Balloon ruptured.Tip of the balloon sheared away from body of balloon catheter and remained in body as catheter removed.Intracardiac echo initiated in attempt to visualize retained balloon tip.Unable to obtain any images.Alternate balloon used to complete procedure.Procedure ended.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no issues were noted.There are no other complaints associated with this lot number of devices.A review was also performed on the balloon tubing used to manufacture the balloons used on this device.No other complaints were associated with the tubing used to manufacture the balloons.The following warning is listed in the ifu - "caution: do not exceed the rbp.An inflation device with pressure gauge is recommended to monitor pressure.Pressure in excess of the rbp can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath." a comparative catheter was pulled and tested.The device was the same catalog number but from a different lot number.The balloon was immersed in a body temperature water bath and inflated until it failed.The comparative catheter balloon did not burst until 4 atm, which is double the labeled rated burst pressure of 2 atm.The root cause of this failure is unknown.The device was not returned so the complaint could not even be confirmed.Request for the device did not result in the return of the device.Additional questions were sent to the distributor / user facility; however, no additional information was received.

Brand Name
TYSHAK II VALVULOPLASTY CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key23381688
Report Number1318694-2025-00007
Device Sequence Number17369059
Product Code LIT
UDI-Device Identifier04046964339172
UDI-Public04046964339172
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105
Device Catalogue NumberPDC528
Device Lot NumberTT-21665
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown